Alert archive / Colorado / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 148, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at Jul 24, 2022, 8:30 PM MDT for Kiowa County, Prowers County, Colorado. It was in force for 90 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 24, 2022, 8:30 PM MDT (02:30 UTC)
- Expired
- Jul 24, 2022, 10:00 PM MDT
- In force
- 90 min
- Issued by
- NWS Pueblo, CO
- Area
- Storm-based polygon
- Tornado
- Possible
- Damage threat
- Considerable
- Hail
- 1.0 in
- Wind
- 70.0 mph
Counties Kiowa County, CO, Prowers County, CO
The radar
The Goodland radar (KGLD), 139 km from the middle of the area, began a volume at 02:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 2.5 hours before the alert went out and 221 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 677 J/kg
- Mixed-layer CIN
- -101 J/kg
- Mixed-layer LCL
- 2341 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 93 m²/s²
- 0-3 km storm-relative helicity
- 391 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 5.4
The text
As transmitted.
433
WUUS55 KPUB 250230
SVRPUB
COC061-099-250400-
/O.NEW.KPUB.SV.W.0148.220725T0230Z-220725T0400Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Pueblo CO
830 PM MDT Sun Jul 24 2022
The National Weather Service in Pueblo has issued a
* Severe Thunderstorm Warning for...
Northeastern Prowers County in southeastern Colorado...
Eastern Kiowa County in southeastern Colorado...
* Until 1000 PM MDT.
* At 830 PM MDT, severe thunderstorms were located along a line
extending from 11 miles north of Chivington to near Neegronda
Reservoir to 7 miles southeast of Lamar, moving east at 30 mph.
HAZARD...70 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect considerable
tree damage. Wind damage is also likely to mobile homes,
roofs, and outbuildings.
* Locations impacted include...
Holly, Granada, Sheridan Lake, Hartman, Towner, Bristol, Chivington
and Brandon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3797 10258 3861 10252 3862 10205 3794 10204
TIME...MOT...LOC 0230Z 269DEG 27KT 3860 10256 3827 10276 3799 10254
TORNADO...POSSIBLE
THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...70 MPH
$$
MG/Cohen3 follow-up statements
584
WWUS55 KPUB 250330
SVSPUB
Severe Weather Statement
National Weather Service Pueblo CO
930 PM MDT Sun Jul 24 2022
COC061-099-250400-
/O.CON.KPUB.SV.W.0148.000000T0000Z-220725T0400Z/
Prowers CO-Kiowa CO-
930 PM MDT Sun Jul 24 2022
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 PM MDT
FOR NORTHEASTERN PROWERS AND EASTERN KIOWA COUNTIES...
At 929 PM MDT, severe thunderstorms were located along a line
extending from 9 miles north of Towner to 10 miles north of Hartman
to near Coolidge, moving east at 30 mph.
HAZARD...70 mph wind gusts and quarter size hail.
SOURCE...Emergency management. As reported, this storm has a history
of producing widespread wind damage to structures and trees.
IMPACT...Hail damage to vehicles is expected. Expect considerable
tree damage. Wind damage is also likely to mobile homes,
roofs, and outbuildings.
Locations impacted include...
Holly, Granada, Sheridan Lake, Hartman, Towner, Bristol, Chivington
and Brandon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3797 10258 3861 10252 3862 10205 3794 10204
TIME...MOT...LOC 0329Z 269DEG 27KT 3861 10202 3828 10222 3800 10200
TORNADO...POSSIBLE
THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...70 MPH
$$
MG/Cohen670
WWUS55 KPUB 250346
SVSPUB
Severe Weather Statement
National Weather Service Pueblo CO
946 PM MDT Sun Jul 24 2022
COC061-099-250400-
/O.CON.KPUB.SV.W.0148.000000T0000Z-220725T0400Z/
Prowers CO-Kiowa CO-
946 PM MDT Sun Jul 24 2022
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 PM MDT
FOR NORTHEASTERN PROWERS AND EASTERN KIOWA COUNTIES...
At 946 PM MDT, severe thunderstorms were located along a line
extending from 10 miles northwest of Horace to 13 miles south of
Towner to 6 miles west of Syracuse, moving east at 30 mph.
HAZARD...70 mph wind gusts and quarter size hail.
SOURCE...Emergency management.
IMPACT...Hail damage to vehicles is expected. Expect considerable
tree damage. Wind damage is also likely to mobile homes,
roofs, and outbuildings.
Locations impacted include...
Holly, Granada, Hartman, Towner and Bristol.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3797 10258 3828 10255 3862 10205 3794 10204
TIME...MOT...LOC 0346Z 269DEG 27KT 3861 10188 3828 10208 3800 10186
TORNADO...POSSIBLE
THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...70 MPH
$$
MG/Cohen335
WWUS55 KPUB 250352
SVSPUB
Severe Weather Statement
National Weather Service Pueblo CO
952 PM MDT Sun Jul 24 2022
COC061-099-250402-
/O.EXP.KPUB.SV.W.0148.000000T0000Z-220725T0400Z/
Prowers CO-Kiowa CO-
952 PM MDT Sun Jul 24 2022
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN PROWERS AND
EASTERN KIOWA COUNTIES WILL EXPIRE AT 1000 PM MDT...
The storms which prompted the warning have weakened below severe
limits, and have exited the warned area. Therefore, the warning will
be allowed to expire. However gusty winds and heavy rain are still
possible with these thunderstorms.
LAT...LON 3797 10258 3828 10255 3862 10205 3794 10204
TIME...MOT...LOC 0352Z 269DEG 27KT 3861 10183 3828 10203 3800 10181
$$
MG/CohenWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 24, 2:58 PM MDT, 5 hours 32 minutes earlier.
Area forecast discussion, Jul 24, 2:58 PM MDT, 5 hours 32 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 258 PM MDT Sun Jul 24 2022 .SHORT TERM...(This evening through Monday) Issued at 224 PM MDT Sun Jul 24 2022 Key Messages: 1) widespread showers and thunderstorms with heavy rain this afternoon and evening with an elevated flash flood potential on area burn scars and along/north of Highway 50. 2) a few storms may become strong to severe this afternoon across the Plains. Currently...thunderstorms have been rapidly developing early this afternoon across the higher terrain of southern Colorado. Cooler, but still warm temperatures continue across the Plains where upper 80s to lower 90s have prevailed so far. Surface winds remain southeasterly, with a few gusts to near 25 mph noted in area obs. Rest of today and tonight...the main concern for the rest of today into this evening will be the widespread showers and thunderstorms. Several factors coming into play which are a bit concerning. First, southeasterly low level flow has kept moisture pooled across the Plains. Surface dewpoints are ranging from the mid 50s to lower 60s from the I-25 corridor, east to the Kansas border. Surface flow will continue to keep this moisture in place, with dewpoints remaining steady, or rising into the early evening. PWAT values also remain high, with imagery suggesting value around 1.5 inches. Aloft, a robust upper shortwave embedded under the upper high is currently moving out of western Colorado will eject northeast into northern Colorado this evening. The combination of all of these factors, along with modest instability and shear, will combine to produce very efficient rainfall producing thunderstorms. Given this, Flash Flood Watches have been issued for all area burn scars, east into the Plains, mainly along and north of Highway 50. Added Pueblo County with this package. The latest high-res guidance blossoms convection over the Eastern Mountains after 3 PM, and tracks it slowly eastward this evening. The other concern as we head into this evening will be the potential for a few strong to severe storms on the Plains. As storms move eastward, they will encounter a more favorable environment, with CAPE values near 1000 j/kg and increased 0-6 km shear around 30 kts. Wind gusts in excess of 60 mph, along with hail near 1 inch in diameter may accompany stronger storms. As storms progress eastward, model guidance suggests the formation of a mesoscale convective complex as it approaches Kansas. Wind, heavy rainfall, and lightning will be the primary concerns, especially for areas north of Highway 50. This active weather will shift east into Kansas late tonight into Monday morning. For El Paso County, southeasterly flow and moisture will likely produce low stratus and patchy fog overnight into Monday morning. Monday...not much change to the upper pattern, with the upper high continuing to spin over New Mexico and westerly flow across Colorado. Weaker embedded energy is forecast to progress across the Mountains, sparking another round of afternoon showers and thunderstorms. Flow looks to be weaker on the Plains helping to limit low level upslope forcing. However, moisture will be in place, and locally heavy rainfall will once again be possible. Flash flooding on area burn scars, and areas that have seen recent heavy rainfall, will be possible. Lightning and wind will also be a concern. Once storms initiate over the Mountains, they are forecast to spread eastward into the Plains. Modest CAPE and shear may allow for one of two stronger storms on the Plains. Overall, temperatures will remain cooler than those seen in recent days. Highs will top out in the mid 80s to lower 90s across the Plains. and mainly 70s over the San Luis Valley. Mozley .LONG TERM...(Monday night through Sunday) Issued at 224 PM MDT Sun Jul 24 2022 Key Messages: 1. Cool and Wet; several days of below normal temps and above normal precip. Flash flood threat will be higher than normal, especially mtns. Monday night into Friday... A favorable pattern for cooler and wetter conditions will occur during this period. Modest NW flow at mid levels will combine with monsoon flow to bring cooler and wetter conditions to the region. The NW flow will allow intrusions of modest surface high pressures systems working southeastward from the Dakotas to intrude into the region. This will enhance upslope flow during this period, especially during the THU and FRI time frame. Additionally, with trajectories from the north (vs southwest), temperatures during this period will likely run a few to several degrees below normal for max temps. Weak disturbances within the mid level NW flow will allow for favorable upward motion, and this combined with plenty of moisture in the mid and upper levels will allow for numerous showers and storms in the mtns through the end of the week. At this time, the most favorable days for excessive precip will be the THU and FRI time frame when a potentially very favorable upslope patterns evolves over the region. Flash flooding in the mtns (and possibly the plains), will be higher than normal through the end of the week. From Saturday into early next week, the ridge at mid levels is once again forecast to build over the region and this should dry things out over the region, allowing for only scattered storms in the high terrain and isolated storms on the plains, Temps will once again will heat up to normal or slightly above normal values. && .AVIATION...(For the 00Z TAFS through 00Z Monday evening) Issued at 224 PM MDT Sun Jul 24 2022 Showers and thunderstorms are expected at all three terminals through this evening. Storms that pass over the terminals will produce gusty outflow winds to near 40 kts, and reduced CIGS and VIS. Storms will likely impact the terminals through 03z, with a few lighter rain showers possible through midnight. Southeasterly flow on the Plains will likely lead to low stratus and areas of fog, especially for KCOS. Another round of showers and thunderstorms will be possible Monday afternoon at all three terminals. Mozley && .PUB WATCHES/WARNINGS/ADVISORIES... Flood Watch until midnight MDT tonight for COZ084>086-089-093- 095>098. Flash Flood Watch until midnight MDT tonight for COZ062-072>075- 077>080-087. && SHORT TERM...MOZLEY LONG TERM...HODANISH AVIATION...MOZLEY
Hazardous weather outlook, Jul 24, 11:26 AM MDT, 9 hours 4 minutes before
Hazardous Weather Outlook National Weather Service Pueblo CO 1126 AM MDT Sun Jul 24 2022 COZ058>089-093>099-251730- Western Mosquito Range/East Lake County Above 11000 Feet- Leadville Vicinity/Lake County Below 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- Western Chaffee County Between 9000 and 11000 Feet- Central Chaffee County Below 9000 Feet- Western Mosquito Range/East Chaffee County Above 9000 Feet- Saguache County West of Continental Divide Below 10000 Feet- Saguache County East of Continental Divide Below 10000 Feet- La Garita Mountains Above 10000 Feet- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Feet-Eastern San Juan Mountains Above 10000 Feet- Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Northwestern Fremont County Above 8500 Feet- Western/Central Fremont County Below 8500 Feet- Wet Mountain Valley Below 8500 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 1126 AM MDT Sun Jul 24 2022 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...This Afternoon and Tonight Scattered to numerous showers and thunderstorms will develop over the mountains during the by 12 PM and spread into the southeast plains during the late afternoon and evening hours. The main risk with thunderstorms today will be torrential rainfall which will be capable of producing localized flash flooding, especially for burn scars. As storms push off into the southeast plains after 2 PM, one or two strong to severe thunderstorms will be possible. Hail up to 1 inch in diameter and wind gusts over 60 mph will be possible with the embedded stronger storms. Torrential rainfall will be possible with storms as they merge into a cluster along and north of highway 50 where flash flooding will be possible. .DAYS TWO THROUGH SEVEN...Monday through Saturday Numerous showers and thunderstorms will be possible Monday with thunderstorms developing by late morning across the mountains and spreading into the southeast plains during the afternoon and evening. The main risk with thunderstorms will be heavy rainfall capable of producing flash flooding along with dangerous cloud to ground lightning. A strong storm or two will be possible across portions of the southern plains with hail to near 1 inch in diameter and wind gusts up to 60 mph. The unsettled pattern will continue through Saturday with scattered to numerous showers and thunderstorms each day, especially for the mountains. The risk for flash flooding will be elevated each day, especially for the burn scars and urbanized areas. An embedded strong storm or two will be possible at times. The highest risk of flash flooding will occur on Thursday and Friday. .SPOTTER INFORMATION STATEMENT... Weather conditions that meet reporting criteria for spotters will be likely over portions of the region. 88/88
In the hours before
Special weather statement, Jul 24, 6:28 PM MDT, 2 hours 2 minutes before
Special Weather Statement
National Weather Service Pueblo CO
628 PM MDT Sun Jul 24 2022
COZ086-089-093-250100-
Pueblo Vicinity/Pueblo County Below 6300 Feet CO-Crowley County CO-
La Junta Vicinity/Otero County CO-
628 PM MDT Sun Jul 24 2022
...Strong thunderstorms will impact portions of northern Otero,
southern Crowley and eastern Pueblo Counties through 700 PM MDT...
At 628 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Fowler to Rocky Ford. Movement was
northeast at 30 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Rocky Ford, Fowler, Ordway, Manzanola, Olney Springs, Sugar City and
Crowley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3841 10382 3830 10353 3815 10349 3798 10375
3813 10406 3827 10389
TIME...MOT...LOC 0028Z 222DEG 25KT 3818 10407 3805 10375
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
MG/ACSpecial weather statement, Jul 24, 6:40 PM MDT, 1 hour 50 minutes before
Special Weather Statement
National Weather Service Pueblo CO
640 PM MDT Sun Jul 24 2022
COZ099-250145-
Springfield Vicinity/Baca County CO-
640 PM MDT Sun Jul 24 2022
...Strong thunderstorms will impact portions of central Baca County
through 745 PM MDT...
At 640 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles southwest of Pritchett to 16 miles west
of Elkhart. Movement was northeast at 25 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Springfield, Walsh, Pritchett, Vilas, Campo and Stonington.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3699 10210 3700 10230 3727 10308 3732 10308
3753 10266 3734 10204 3700 10204
TIME...MOT...LOC 0040Z 244DEG 20KT 3731 10296 3705 10219
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
MG/ACSpecial weather statement, Jul 24, 7:24 PM MDT, 1 hour 6 minutes before
Special Weather Statement
National Weather Service Pueblo CO
724 PM MDT Sun Jul 24 2022
COZ097>099-250145-
Springfield Vicinity/Baca County CO-Lamar Vicinity/Prowers County CO-
Las Animas Vicinity/Bent County CO-
724 PM MDT Sun Jul 24 2022
...Strong thunderstorms will impact portions of southwestern Prowers,
north central Baca and southeastern Bent Counties through 745 PM
MDT...
At 724 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from 21 miles west of Two Buttes Reservoir to 7
miles north of Vilas. Movement was northeast at 20 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Two Buttes.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3788 10294 3771 10230 3743 10241 3752 10266
3749 10273 3771 10299
TIME...MOT...LOC 0124Z 221DEG 16KT 3769 10299 3748 10249
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
CohenSpecial weather statement, Jul 24, 7:34 PM MDT, 56 minutes before
Special Weather Statement
National Weather Service Pueblo CO
734 PM MDT Sun Jul 24 2022
COZ095-096-250215-
Western Kiowa County CO-Eastern Kiowa County CO-
734 PM MDT Sun Jul 24 2022
...Strong thunderstorms will impact portions of western Kiowa County
through 815 PM MDT...
At 733 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from 8 miles southeast of Wild Horse Point to 6
miles southwest of Arlington. Movement was northeast at 55 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Eads, Haswell, Sweetwater Reservoir, Neegronda Reservoir, Arlington,
Blue Lake and Neeoshe Reservoir.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3827 10271 3827 10346 3839 10347 3861 10291
3861 10269
TIME...MOT...LOC 0133Z 240DEG 48KT 3847 10341 3826 10341
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
MG/ACLocal storm report, Jul 24, 7:55 PM MDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
755 PM MDT SUN JUL 24 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0653 PM TSTM WND GST 4 S CHERAW 38.05N 103.52W
07/24/2022 M54 MPH OTERO CO ASOS
ASOS STATION KLHX LA JUNTA AIRPORT.
&&Special weather statement, Jul 24, 8:00 PM MDT, 30 minutes before
Special Weather Statement
National Weather Service Pueblo CO
800 PM MDT Sun Jul 24 2022
COZ098-099-250245-
Springfield Vicinity/Baca County CO-Lamar Vicinity/Prowers County CO-
800 PM MDT Sun Jul 24 2022
...Strong thunderstorms will impact portions of southern Prowers and
northeastern Baca Counties through 845 PM MDT...
At 800 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Two Buttes Reservoir to 8 miles west of
The Saunders Elevator. Movement was north at 25 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Two Buttes and Two Buttes Reservoir.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3738 10212 3756 10267 3796 10257 3778 10204
3759 10204
TIME...MOT...LOC 0200Z 189DEG 22KT 3773 10261 3749 10219
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
MG/CohenThe office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 24, 6:13 PM MDT | Special Weather Statement | PUB | Otero | 47 min |
| Jul 24, 6:18 PM MDT | Special Weather Statement | PUB | Crowley | 57 min |
| Jul 24, 6:28 PM MDT | Special Weather Statement | PUB | Crowley | 32 min |
| Jul 24, 6:40 PM MDT | Special Weather Statement | PUB | Baca | 65 min |
| Jul 24, 6:53 PM MDT | Severe Thunderstorm Warning | PUB | Bent, Crowley, Otero | 82 min |
| Jul 24, 7:24 PM MDT | Special Weather Statement | PUB | Baca | 21 min |
| Jul 24, 7:34 PM MDT | Special Weather Statement | PUB | Kiowa | 41 min |
| Jul 24, 7:54 PM MDT | Severe Thunderstorm Warning | PUB | Bent, Kiowa, Prowers | 96 min |
| Jul 24, 8:00 PM MDT | Special Weather Statement | PUB | Prowers | 45 min |
| Jul 25, 12:18 AM MDT | Special Weather Statement | PUB | Baca | 42 min |
| Jul 25, 12:56 AM MDT | Special Weather Statement | PUB | Baca | 49 min |
| Jul 25, 1:10 PM MDT | Special Weather Statement | PUB | Huerfano | 35 min |
| Jul 25, 1:53 PM MDT | Special Weather Statement | PUB | Baca | 52 min |
| Jul 25, 1:57 PM MDT | Special Weather Statement | PUB | Fremont | 48 min |
| Jul 25, 2:38 PM MDT | Special Weather Statement | PUB | Custer | 52 min |
| Jul 25, 3:02 PM MDT | Special Weather Statement | PUB | Alamosa | 28 min |
| Jul 25, 3:09 PM MDT | Special Weather Statement | PUB | Baca | 51 min |
| Jul 25, 3:21 PM MDT | Special Weather Statement | PUB | El Paso | 24 min |
| Jul 25, 3:44 PM MDT | Special Weather Statement | PUB | El Paso | 16 min |
| Jul 25, 3:48 PM MDT | Special Weather Statement | PUB | Bent | 27 min |
| Jul 25, 3:52 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 53 min |
| Jul 25, 3:55 PM MDT | Special Weather Statement | PUB | Las Animas | 50 min |
| Jul 25, 4:07 PM MDT | Flash Flood Warning | PUB | El Paso | 118 min |
| Jul 25, 4:50 PM MDT | Special Weather Statement | PUB | Las Animas | 40 min |
| Jul 25, 5:50 PM MDT | Special Weather Statement | PUB | Baca | 55 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.